ADVERTISEMENT

Q. I have a fungal infection on the face that recurs when I stop the cream. Please help.

Answered by
Dr. Sushil Kakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 10, 2018 and last reviewed on: Oct 09, 2018

Hi doctor,

I am 24 years old. I have been diagnosed to have a fungal infection on my face and was suggested to use candid B cream when I was in primary school. I had relief, but I have been now developing the same kind of lesions since five years and I have been using candid B every night. If I stop using this cream, I develop itching and red rashes within a period of four to five days. I consulted a dermatologist regarding this issue and he suggested me to use Miczo F cream for two weeks and then stop. But I have the same trouble after discontinuing the cream. Will you please help me to withdraw the cream safely?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have noted your concern and I have viewed the images (attachment removed to protect patient identity).

I can see some dryness, flakiness, and small red patches on the side of the chin, jaw, and side of upper lip.

It is not exactly a fungal infection. It is actually seborrheic dermatitis of the face. It is a condition similar to dandruff on the scalp. Seborrheic dermatitis too has a fungal etiology. The overgrowth of yeast Malassezia furfur is supposed to play a role in seborrheic dermatitis of scalp and face.

The creams you have been using contain an antifungal and steroid component. Though the steroid component brings rapid control in seborrheic dermatitis but as soon as the cream is stopped the rash comes back, as in your case.

I suggest you try a non-steroid cream like Pimecrolimus 1 % cream (Picon cream or Elidel cream), twice daily. You may use it for three to four weeks and then taper it off gradually. You may or may not get it to recur when you stop the cream but Pimecrolimus is at least much safer than steroid creams even if they have to be used long term. Regards.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I shall start using the cream you have suggested and get back to you.

#

Hello,

Welcome back to icliniq.com.

Fine. Thank you.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am suffering from back acne.Kindly suggest remedy.

.. read your query. I understand your concern. Acne on the back have mainly two differentials: Truncal acne, which is caused by Propionibacterium acnes. These are pimples which are spread to involve the back. The rash is pleomorphic and usually non i...   Read full

My skin color varies in different body parts. Why?

You can use topical Elidel 1 % cream (Pimecrolimus) ...   Read full

Apart from getting injections, what treatments are available for seborrheic dermatitis?

.. from your history would still be seborrheic dermatitis or sebopsoriasis or scalp psoriasis. This is more of a cyclical problem, it tends to curb down with 2 to 3 months of treatment, but recurring back with a change in season or lifestyle. Howe...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.